Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 91, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 1996, 11:29 PM CDT for Morgan County, Scott County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1996, 11:29 PM CDT (04:29 UTC)
- Expired
- Jun 6, 1996, 12:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Morgan County, IL, Scott County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 060430 SVRSPI ILC137-171-060500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1129 PM CDT WED JUN 5 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...WESTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS ...SCOTT COUNTY AT 1127 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WHICH EXTENDED FROM MEREDOSIA TO JUST WEST OF WINCHESTER. THE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 35 MPH AND SHOULD MOVE THROUGH THE FOLLOWING TOWNS...BLUFFS...WINCHESTER AND JACKSONVILLE. TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS AND STAY OFF OF TELEPHONES. REMEMBER...A SEVERE THUNDERSTORM MAY PRODUCE A TORNADO AT ANY TIME. $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:31 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 5, 7:31 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 731 PM CDT WED JUN 5 1996 AS OF 23Z...WF WAS OVER ERN MO AND CONTS TO SLOWLY MOV TO THE E WITH DEWPTS INCREASING OVER CWA...CURRENTLY IN THE MID TO UPPER 50S. 88D NOW IN PCPN MODE AS RWS/TRWS OVER ERN IA/NRN MO CONT TO MOV TO THE E...SO SOME PCPN CAN BE EXPECTED IN THE NWRN PTNS OF CWA IN THE NEXT HOUR OR TWO. CURRENT ZONES LOOK GOOD...NO MAJOR CHANGES NEEDED. PIA 62/75 8+ SPI 65/80 7+ DEC 64/80 7+ CMI 64/82 7+ SEIL 65/84 6+ BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:54 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.